Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 6, NWS Midland/Odessa, TX

July 20, 2013Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 20, 2013, 10:07 AM CDT for Presidio County, Texas. It took effect at Jul 20, 2013, 10:39 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2013, 10:07 AM CDT (15:07 UTC)
In effect from
Jul 20, 2013, 10:39 AM CDT
Expired
Jul 21, 2013, 9:35 AM CDT
In force
23 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:15 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 20, 6:15 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 AM CDT SAT JUL 20 2013

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS AND LIGHT SOUTHEAST WINDS THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUL 20 2013/

DISCUSSION...
LARGE PESKY UPPER LEVEL LOW PRESSURE AREA IN MEXICO WILL REMAIN
THE MAIN WEATHER INFLUENCE THE NEXT SEVERAL DAYS. A PORTION OF
THIS SYSTEM IS PROGGED TO RETROGRADE WESTWARD TOWARD BAJA WHILE
THE REMAINING PIECE IS FORECAST TO CONSOLIDATE JUST SOUTH OF THE
BIG BEND WITH ANOTHER DISTURBANCE CURRENTLY MOVING WESTWARD ALONG
THE GULF COAST. THE TRACK OF THIS SYSTEM WILL MAINLY FAVOR AREAS
SOUTH AND WEST OF THE PECOS RIVER INCLUDING THE GUADALUPE AND
DAVIS MOUNTAINS AND BIG BEND REGION FOR DAILY CHANCES OF SHOWERS
AND THUNDERSTORMS. WENT WITH SLIGHT CHANCE TO CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH NEXT WEDNESDAY IN THESE AREAS. BY NEXT
THURSDAY AND FRIDAY PRECIPITATION CHANCES WILL DECREASE TO
ISOLATED IN THE MOUNTAINS AS AN UPPER LEVEL HIGH PRESSURE AREA
CENTERED IN THE ROCKIES IS FORECAST TO STRENGTHEN AND PUSH THE
UPPER LOW TOWARD SOUTHERN CALIFORNIA. HIGH TEMPERATURES WILL
REMAIN A FEW DEGREES BELOW NORMAL THROUGH WEDNESDAY BUT BECOME
NORMAL BY THURSDAY AND FRIDAY DUE TO THE BUILDING OF THE UPPER
RIDGE OVER THE REGION. FORECAST NEXT SATURDAY IS NOT CLEAR WITH
THE ECMWF BRINGING A COLD FRONT WITH PRECIPITATION...GFS WARM AND
MAINLY DRY. WILL SIDE WITH THE GFS FOR NOW AND CONTINUE TO MONITOR.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10
Hazardous weather outlook, Jul 20, 5:10 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CDT SAT JUL 20 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
510 AM CDT SAT JUL 20 2013 /410 AM MDT SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF THE PECOS
RIVER TODAY AND TONIGHT WITH SCATTERED THUNDERSTORMS POSSIBLE
IN THE DAVIS MOUNTAINS WEST AND SOUTH TO THE RIO GRANDE. STRONGER
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY
WINDS AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:07 AM CDTRiver Flood WarningMAFPresidio35 hr
Jul 20, 11:35 AM CDTRiver Flood WarningMAFBrewster56 hr
Jul 20, 11:35 AM CDTRiver Flood WarningMAFPresidio22 hr
Jul 20, 11:35 AM CDTRiver Flood WarningMAFBrewster, Presidio34 hr
Jul 20, 4:02 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Pecos, Reeves3 hr
Jul 20, 4:04 PM CDTRiver Flood WarningMAFBrewster29 hr
Jul 20, 4:04 PM CDTRiver Flood WarningMAFBrewster52 hr
Jul 20, 5:57 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.